Quasi-entropies for finite quantum systems

Research output: Contribution to journalArticle

173 Citations (Scopus)

Abstract

Convexity properties of entropy-like functionals on states of a finite dimensional algebra are discussed. The treatment covers both the quantum mechanical and the classical cases. The purpose is to generalize Lieb's convexity theorem and the monotonicity of the relative entropy using the Jensen inequality of operator convex functions. From the quasi-entropies defined here the quantum version of Rényi's α- entropies can be deduced.

Original languageEnglish
Pages (from-to)57-65
Number of pages9
JournalReports on Mathematical Physics
Volume23
Issue number1
DOIs
Publication statusPublished - 1986

Fingerprint

Quantum Systems
Entropy
entropy
convexity
Convexity
Jensen's inequality
Relative Entropy
Finite Dimensional Algebra
Convex function
Monotonicity
functionals
Cover
algebra
Generalise
theorems
Operator
Theorem
operators

ASJC Scopus subject areas

  • Mathematical Physics
  • Statistical and Nonlinear Physics

Cite this

Quasi-entropies for finite quantum systems. / Petz, D.

In: Reports on Mathematical Physics, Vol. 23, No. 1, 1986, p. 57-65.

Research output: Contribution to journalArticle

@article{f218321e64904223895118f22922cfb2,
title = "Quasi-entropies for finite quantum systems",
abstract = "Convexity properties of entropy-like functionals on states of a finite dimensional algebra are discussed. The treatment covers both the quantum mechanical and the classical cases. The purpose is to generalize Lieb's convexity theorem and the monotonicity of the relative entropy using the Jensen inequality of operator convex functions. From the quasi-entropies defined here the quantum version of R{\'e}nyi's α- entropies can be deduced.",
author = "D. Petz",
year = "1986",
doi = "10.1016/0034-4877(86)90067-4",
language = "English",
volume = "23",
pages = "57--65",
journal = "Reports on Mathematical Physics",
issn = "0034-4877",
publisher = "Elsevier Limited",
number = "1",

}

TY - JOUR

T1 - Quasi-entropies for finite quantum systems

AU - Petz, D.

PY - 1986

Y1 - 1986

N2 - Convexity properties of entropy-like functionals on states of a finite dimensional algebra are discussed. The treatment covers both the quantum mechanical and the classical cases. The purpose is to generalize Lieb's convexity theorem and the monotonicity of the relative entropy using the Jensen inequality of operator convex functions. From the quasi-entropies defined here the quantum version of Rényi's α- entropies can be deduced.

AB - Convexity properties of entropy-like functionals on states of a finite dimensional algebra are discussed. The treatment covers both the quantum mechanical and the classical cases. The purpose is to generalize Lieb's convexity theorem and the monotonicity of the relative entropy using the Jensen inequality of operator convex functions. From the quasi-entropies defined here the quantum version of Rényi's α- entropies can be deduced.

UR - http://www.scopus.com/inward/record.url?scp=0002988067&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0002988067&partnerID=8YFLogxK

U2 - 10.1016/0034-4877(86)90067-4

DO - 10.1016/0034-4877(86)90067-4

M3 - Article

VL - 23

SP - 57

EP - 65

JO - Reports on Mathematical Physics

JF - Reports on Mathematical Physics

SN - 0034-4877

IS - 1

ER -